Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 26, 2009, 5:09 AM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2009, 5:09 AM CDT (10:09 UTC)
- Expired
- Sep 26, 2009, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 8:04 AM CDT | FLASH FLOOD | 2 Nne Mount Juliet, TN | YORK ROAD AT THE INTERSECTION OF LEBANON ROAD WAS UNDERWATER. |
| Sep 26, 8:15 AM CDT | FLASH FLOOD | 1 Sse Mount Juliet, TN | WATER COVERED ROADS AT THE INTERSECTION OF NORTH MOUNT JULIET ROAD AND OLD LEBANON DIRT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 175 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 261009
FFWOHX
TNC169-189-261315-
/O.NEW.KOHX.FF.W.0072.090926T1009Z-090926T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
509 AM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF HARTSVILLE...
NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEBANON...
* UNTIL 815 AM CDT
* AT 457 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREEN HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3632 8611 3630 8613 3627 8612 3613 8651
3614 8654 3625 8658 3632 8643 3631 8639
3635 8636 3634 8634 3631 8635 3631 8630
3639 8626 3644 8615
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:39 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 26, 3:39 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 339 AM CDT SAT SEP 26 2009 .SHORT TERM (THRU MON)... RADAR MOSAIC CONTINUES TO SHOW RW DEVELOPMENT NEAR A SAVANNAH- NASHVILLE-GLASGOW KY LINE. CELLS ARE MOVING NE AROUND 30 MPH W/TRAINING FM THE SOUTHWEST. THIS IS CAPTURED WELL IN THE LATEST MODELS WITH STEADY QPF AXIS THROUGH 12Z. TWO INCHES OF RAINFALL IS EXPECTED ALONG THE LINE WITH LOCALLY HIGHER AMOUNTS THROUGH 12Z. FFA ON TRACK. LATEST MODELS SIMILAR W/UPR SYS ACCELERATING EAST TDAY. EXPECT A GRADUAL SHIFT OF HIGH QPF EAST OF I-65 BY LATE MORNING. DETERIORATING CONDITIONS EXPECTED FOR PLATEAU AS HEAVY RAINFALL SPREADS INTO THE REGION THIS MORNING. BY AFTERNOON...DRIER AIR CUTS INTO W MID TN AND WL LET FLASH FLOOD WATCH RUN TIL NOON FOR METRO NASHVILLE AND SOUTHWEST MID TN. CONCERNING AREAS EAST OF I-65...PARTICULARILY THE PLATEAU...HEAVIER RAINFALL EXPECTED 15-21Z. TWO TO FOUR INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS. FFA ON TRACK THROUGH 21Z. PCPN WL TAPER BY LATE AFTERNOON IN THE PLATEAU. SCT RW- ACR N MID TN THIS EVENING. MUCH BETTER WEATHER SUNDAY W/PLENTY OF SUN. SECONDARY COLD FRONT PUSHES THROUGH LATE SUNDAY NIGHT WITH COLDER TEMPS AND SCT RW PLATEAU. .LONG TERM (TUE-FRI)... CANADIAN HIGH PRES AND MUCH COLDER H8 AIR KEEP TEMPS BLW NORMAL TUE-WED. SOME MODERATION THU-FRI W/LIGHT SOUTH FLOW. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 60 80 60 / 90 20 0 10 CLARKSVILLE 78 57 81 59 / 50 20 0 10 CROSSVILLE 72 58 74 57 / 100 40 10 10 COLUMBIA 78 60 81 61 / 90 20 0 10 LAWRENCEBURG 79 60 82 61 / 90 10 0 10 WAVERLY 79 58 81 60 / 60 20 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TNZ010-011-030>034- 063>066-077>080. FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ008-009-027>029- 056>062-075-093>095. && 04
Hazardous weather outlook, Sep 25, 5:24 AM CDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 524 AM CDT FRI SEP 25 2009 TNZ008>011-027>034-056>066-075-077>080-093>095-261030- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 524 AM CDT FRI SEP 25 2009 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO BRING A FEW STRONG STORMS AND HEAVY RAINS TO AREAS MOSTLY NEAR AND EAST OF NASHVILLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MAKE ITS WAY ACROSS THE MID STATE...WITH HEAVY RAINS AND STRONG STORMS ENDING FROM THE WEST. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-261030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM- 524 AM CDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 17/MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:35 AM CDT | Flash Flood Warning | OHX | Clay, Jackson | 3 hr |
| Sep 26, 5:39 AM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Sep 26, 5:57 AM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Sep 26, 7:09 AM CDT | Flash Flood Warning | OHX | Overton, Putnam, White | 3 hr |
| Sep 26, 7:49 AM CDT | Flash Flood Warning | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Sep 26, 9:27 AM CDT | Areal Flood Advisory | OHX | Bedford, Coffee, Giles, Lawrence, Lewis, Marshall and 3 more | 3 hr |
| Sep 26, 9:31 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 3 hr |
| Sep 26, 11:54 AM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 2 hr |
| Sep 26, 12:23 PM CDT | River Flood Warning | OHX | Bedford | 8 hr |
| Sep 26, 12:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.